Maybe you can tell me if this is normal or if I should call my OB before my scheduled appointment. Here are the details:
I had a baby nearly 4 weeks ago by C-section. If it is of any use or interest to my problem, I had a pretty severe UTI from the catheter, which, I think because of the pain meds, went unnoticed by me until a week after my baby was born. I was given Macrobid for the UTI.
Now my concern is this- my bleeding stopped about three weeks after the birth. However, it was followed by a lemon yellow colored discharge that was at first kind of heavy, but has now become considerably lighter. It has no foul odor.
I don't know if this discharge is normal, but what caused me to become more concerned is that my skin is becoming irritated, and at times sore. I'm assuming from the prolonged use of pads and now panty liners? I tried rubbing powder on the irritated skin, but it doesn't help at all.
But also I have started to worry that maybe I have some sort of infection I should seek treatment for? I have this idea in my head that if I have an infection, it could be the reason for the discharge and that my skin is getting so irritated.
I'm just not sure what I should do- my OB check up isn't until mid April. Maybe you could advise me what to do or tell me no worries, it's normal?
Thanks a lot for your time
[ Answer this question ] Want to answer more questions in the Health & Fitness category? Maybe give some free advice about: Health? Nallie answered Wednesday March 21 2007, 2:31 am: The lighter colored discharge would be normal as the bleeding tapers off and eventually stops. However the irritation is not normal. Combine this with the discharge and you possibly could have an infection. You probably should not use lotions or powders until you are diagnosed by the doctor. Just take warm baths in plain water only and gently dry the area well. Wear cotton underware and soft pads (not the always pads with the mesh type covering). The best way to know what is going on for sure is to see a doctor, just because you had a C-section does not mean that you can't have a vaginitis or even a yeast infection. If you were on antibiotics for the UTI a superimposed infection could be very possible. Good luck--and hope you feel better soon. [ Nallie's advice column | Ask Nallie A Question ]
Attention: NOTHING on this site may be reproduced in any fashion whatsoever without explicit consent (in writing) of the owner of said material, unless otherwise stated on the page where the content originated. Search engines are free to index and cache our content. Users who post their account names or personal information in their questions have no expectation of privacy beyond that point for anything they disclose. Questions are otherwise considered anonymous to the general public.